MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. TSS HEAD CUTTING TEMPLATE ROD. 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. TSS HEAD CUTTING TEMPLATE ROD. 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number ROD-0923-040-001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
 
Event or Problem Description
It was reported that, during tsa surgery, one (1) tss head cutting template rod.2.5; one (1) rss humeral body inserter / extractor and one (1) combo inserter/impactor.M were broke during the case.No x-rays available, items were not broken inside patient and no pieces were left in patient.The procedure was resumed, after a non-significant delay, with the same devices.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H10: after further assessment of the information gathered by the manufacturer, it was identified that this event should be re-evaluated for mdr reporting.The original information stated that one (1) tss head cutting template rod.2.5.Broke during the case.However, after further clarification and information received, it was determined that the issue does not meet the criteria to be reportable.The threaded tip of the tss head cutting template rod.2.5 broke off and stuck in the left 30-degree notch of the rss humeral body inserter / extractor.Moreover, if the device malfunction were to recur, it would not be likely to cause or contribute to a death or serious injury.While this event is no longer considered reportable, this report is being submitted as a courtesy to provide updated investigation results based on the return and evaluation of the complaint device subsequent to the submission of our previous report.The associated device was returned and evaluated.The visual inspection revealed that the threaded tip of the tss head cutting template rod.2.5 was broken off.Visual evaluation identified a clean break at the threaded tip, but a definitive root cause could not be made.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TSS HEAD CUTTING TEMPLATE ROD. 2.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18490763
Report Number3002788818-2024-00003
Device Sequence Number19755667
Product Code LXH
UDI-Device Identifier00885556861912
UDI-Public00885556861912
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberROD-0923-040-001
Device Lot Number259885-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown